The Annals of Statistics

Unbiasedness of Tests for Homogeneity

Arthur Cohen and Harold B. Sackrowitz

Full-text: Open access

Abstract

Let $X_i, i = 1, 2, \ldots, k$, be independent random variables distributed according to a one-parameter exponential family with parameter $\theta_i$. Assume also that the probability density function of $X_i$ is a Polya frequency function of order two $(PF_2)$. Consider the null hypothesis $H_0: \theta_1 = \theta_2 = \cdots = \theta_k$ against the alternative $K$: not $H_0$. We show that any permutation invariant test of size $\alpha$, whose conditional (on $T = \sum^k_{i = 1}X_i)$ acceptance sections are convex, is unbiased. A stronger result is that any size $\alpha$ test function $\varphi$, which is Schur-convex for fixed $t$, is unbiased. Previously, such a result was known only for the normal and Poisson cases.

Article information

Source
Ann. Statist., Volume 15, Number 2 (1987), 805-816.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176350376

Digital Object Identifier
doi:10.1214/aos/1176350376

Mathematical Reviews number (MathSciNet)
MR888441

Zentralblatt MATH identifier
0626.62025

JSTOR
links.jstor.org

Subjects
Primary: 62F03: Hypothesis testing

Keywords
Homogeneity unbiasedness similar test Neyman structure majorization Schur convexity stochastic ordering Polya frequency two

Citation

Cohen, Arthur; Sackrowitz, Harold B. Unbiasedness of Tests for Homogeneity. Ann. Statist. 15 (1987), no. 2, 805--816. doi:10.1214/aos/1176350376. https://projecteuclid.org/euclid.aos/1176350376


Export citation